Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 66, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 4, 2001, 3:23 PM EDT for Putnam County, Florida. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2001, 3:23 PM EDT (19:23 UTC)
- Expired
- Jun 4, 2001, 4:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Putnam County, FL
The radar
The Jacksonville radar (KJAX), 97 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:26 PM EDT | Hail 1.88 | Interlachen, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1375 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 041923 SVRJAX FLC107-042000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 323 PM EDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PUTNAM COUNTY IN NORTHEAST FLORIDA * UNTIL 400 PM EDT * AT 323 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTH OF HOLLISTER...OR ABOUT 9 MILES SOUTHEAST OF INTERLACHEN...MOVING NORTH AT 10 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. $$ ZIBURA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:35 PM EDT, 48 minutes earlier.
Area forecast discussion, Jun 4, 2:35 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 235 PM EDT MON JUN 04 2001 CURRENTLY...ATLC SEA BREEZE MOVING SLOWLY INLAND AND APPROACHING THE ST JOHNS RIVER. VIS IMAGERY SHOW BEST CU FIELD FORMING IN SRN COUNTIES...NEAR THE SUWANNEE VALLEY...AND COASTAL GEORGIA. ISOL SHOWERS AND TS FORMING NEAR SUWANNEE VALLEY AND WIDELY SCT OVER MARION...PUTNAM...AND FLAGLER COS. ALOFT...5H HIGH OFF THE E FL COAST EXPECTED TO DRIFT SW NEXT 48 HRS. FORECAST...WITH ATLC AND GULF SEA BREEZES MOVING INLAND BEST CHANCES WILL BE NEAR I-75 CORRIDOR WITH CONVECTION LIKELY LASTING TO ALMOST MIDNIGHT TONIGHT. WILL CONTINUE WITH AT LEAST SLIGHT CHANCE SHOWERS/ THUNDERSTORMS INLAND AREAS TONIGHT FOR FL ZONES. TUE AND TUE NIGHT...RIDGE AXIS CONTINUES DRIFTING NWD AHEAD OF NEXT FRONTAL SYSTEM. THIS WILL BE CONDUCIVE FOR GOOD INLAND SEA BREEZE PENETRATION/COLLISIONS AND THUS HIGHER POPS FOR INLAND AREAS AGAIN. WED AND WED NIGHT...DEEPER MOIST SLY FLOW PROGGED FOR THE REGION SO DAYTIME TEMPS WILL NOT BE AS WARM. PWATS OF ABOUT 1.5-1.8 INCHES WITH SEA BREEZE INTERSECTIONS A LITTLE FARTHER E OF I-75...AS 850 MB FLOW ACQUIRES MORE OF A WLY COMPONENT. THUS WILL PUT POPS LITTLE HIGHER THAN TUE FOR ERN ZONES TO ACCOUNT FOR THIS. GUIDANCE TEMPS IN GOOD AGREEMENT BUT WILL LEAN TOWARD NGM TEMPS ON TUE. MARINE...SE WINDS HAVE INCREASED 10-15KT WITH SEA BREEZE. BAR PILOT REPORTS SEAS 2 FT WHICH IS IN GOOD AGREEMENT WITH BUOYS. SIMILAR CONDS EXPECTED TUE AND WED. WILL GO WITH HIGHER WINDS WED NIGHT AS PRES GRADIENT TIGHTENS WITH APPROACH OF FRONT. EXTDD...AVN SHOWS FRONT MOVING INTO THE CWA FRI WITH DEEP LAYER MOISTURE EXITING FA EARLY SAT. WILL KEEP MOST OF FA PRECIP-FREE OVER THE WEEKEND WITH TEMPS NEAR CLIMO. PRELIM AMG 69/94/71/91 1324 SSI 72/88/72/88 1224 JAX 71/92/71/90 1325 GNV 70/92/70/90 2435 02 .JAX... .FL...NONE. .GA...NONE.
In the hours before
Special weather statement, Jun 4, 10:26 AM EDT, 4 hours 57 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT MON JUN 4 2001 SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON AND EVENING OVER INLAND AREAS AS THE SEA BREEZES MOVE INLAND. THE STRONGER STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...GUSTY WINDS...AND POSSIBLY HAIL. THOSE OUTDOORS SHOULD BE ALERT FOR CHANGING WEATHER CONDITIONS AND SEEK SHELTER IF THREATENING WEATHER APPROACHES. SEVERE WEATHER IS NOT EXPECTED TODAY AND SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFMORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ
Special weather statement, Jun 4, 11:00 AM EDT, 4 hours 23 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT MON JUN 4 2001 SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON AND EVENING OVER INLAND AREAS AS THE SEA BREEZES MOVE INLAND. THE STRONGER STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...GUSTY WINDS...AND POSSIBLY HAIL. THOSE OUTDOORS SHOULD BE ALERT FOR CHANGING WEATHER CONDITIONS AND SEEK SHELTER IF THREATENING WEATHER APPROACHES. SEVERE WEATHER IS NOT EXPECTED TODAY AND SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:59 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 31 min |
| Jun 4, 3:34 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 41 min |
| Jun 4, 4:31 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam, Saint Johns | 29 min |
| Jun 4, 4:39 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion | 46 min |
| Jun 4, 5:10 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 35 min |
| Jun 4, 5:37 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 38 min |
| Jun 4, 6:15 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Union | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.